Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Mirena IUD?

Hi so I just got the mirena like a 2days ago and don’t have any children never been pregnant nothing. Well when i got it I was on my cycle and my OBGYN said it’s best that we do it on my cycle. The insertion was very painful and made me have to poo in the process but when I tried to use it it made he hot and nauseous. Why is that? Is this common? What can I expect for side effects? I’m 5’3 166lbs. I do have heavy periods and horrible cramps to where it feels like my insides are on fire so hopefully the mirena will help ease it and no pregnancies no time soon either.
Fri, 31 Aug 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Mirena will help you to regulate your period and have less painful cycles and gives good protection. Side effects may be an increased amount in menstrual bleeding and a slightly elevated risk of infection of uterus causing pelvic inflammatory disease.

This are the causes that I don't recommend it to young girls with no pregnancies.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I am 23, and had Mirena inserted a year ago, three months after having my son. Since I had it put in I have been having dizzy spells, exhaustion, headaches (I take sumatriptan now), panic attacks, hot flashes, trouble concentrating, chills/sweating spells, nausea, and mood swings. My period went away in January for two months, came back for a month, went away for a month, and now I am having spotting. I have horrible cramps and pain every month regardless of if I get my period or not. I have had bad reactions with the depo shot, pills, and nuva ring, so I dont know if it is just normal side effects of the IUD that is causing all of this, or if it is possible that my body just reacts badly to birth control.

doctor1 MD

I am considering An IUD for birth control. I am 48 years old and have two children. I am not going to have any more children. I talked to my doctor and she recommended Mirena. I see Mirena has progesterone. What are the side effects of progesterone?

doctor1 MD

I had a mirena coil fitted 5 weeks ago after 4 long weeks of heavy bleeding to stop the heavy blood loss. However the bleeding got worse and 3 weeks ago I was prescribed norethisterone 3x a day to stop te bleeding which again made it worse, I have now seen my GP who upped my dose to 6x a day but the bleeding is again getting heavier and I am in a lot of pain/drained. What can I do?